Overdosing

Kentucky is currently experiencing an epidemic of opiate overdose affecting communities all over the state and potentially someone you know. The growth of addiction is dangerous and increases the threat of overdose. Over time, addicts develop higher tolerance levels, which requires higher doses of the same substance to reach the desired effect. Because the lethal dose remains constant, the addict increases his or her risk of death with each use.

Accidental overdose can occur for a variety of reasons:

  • Opiates are commonly mixed with other drugs.
  • The purity of the drug is unknown to the user.
  • Someone who is completely under the influence of opiates is unaware of the amount of drugs being consumed.

Synthetic opioid overdose is equally prevalent with or without a prescription. Examples of synthetic opioids include Lortab, Oxycontin, Vicodin, Fentanyl, Dilaudid, etc. Poppy-based versions of the drug such as heroin, morphine, and opium, make overdosing just as likely. Whether opiate users snort, inject, or ingest, the drugs, they are putting themselves at high risk for death from an overdose.

 

MORE PEOPLE IN KENTUCKY ARE DYING FROM OPIATE USE THAN CAR ACCIDENTS.

 

In 2015, the state of Kentucky lost more people to opiate addiction than at any other time the state’s history. 1,248 died from opiate overdose vs. 745 from  automobile accidents. Across the U.S., the number of drug and opioid related deaths continues to rise rapidly.

If you or a loved one are concerned about opiate abuse, please contact JourneyPure Bowling Green before it’s too late. We’re here to help.